Alert archive / Ohio / Freeze Warnings in 2006

Freeze Warning 2, NWS Cleveland, OH

October 14, 200624 counties in Ohio

NWS Cleveland, OH issued this freeze warning at Oct 14, 2006, 3:28 PM EDT for 24 counties in Ohio. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 3:28 PM EDT (19:28 UTC)
Expired
Oct 15, 2006, 8:00 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH
All 24 counties

Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 141928
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT SAT OCT 14 2006

OHZ003-006>010-017>020-027>031-036>038-047-150330-
/O.NEW.KCLE.FZ.W.0002.061014T1928Z-061015T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-
HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
328 PM EDT SAT OCT 14 2006

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

COLD AIR FROM LOWER MICHIGAN WILL CONTINUE TO MOVE INTO NORTHERN
OHIO THIS EVENING. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S
OVERNIGHT. SOME LOCATIONS FROM FINDLAY TO MOUNT VERNON MAY EVEN
SEE TEMPERATURES DROP INTO THE UPPER 20S BEFORE DAYBREAK. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

LEINS
2 follow-up statements
000 
WWUS71 KCLE 150213
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT SAT OCT 14 2006

OHZ021>023-032-033-151015-
/O.EXA.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/
SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...CANTON...
YOUNGSTOWN
1013 PM EDT SAT OCT 14 2006

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

COLD AIR FROM LOWER MICHIGAN WILL CONTINUE MOVING ACROSS NORTHERN OHIO
THROUGH THE OVERNIGHT HOURS. THE COMBINATION OF MOSTLY CLEAR SKIES
AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S
OVERNIGHT. SOME OUTLYING AREAS FROM CANTON TO YOUNGSTOWN MAY EVEN
SEE TEMPERATURES DROP INTO THE UPPER 20S. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ003-006>010-017>020-027>031-036>038-047-151015-
/O.CON.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-
HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
1013 PM EDT SAT OCT 14 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

COLD AIR FROM LOWER MICHIGAN WILL CONTINUE MOVING ACROSS NORTHERN OHIO
THROUGH THE OVERNIGHT HOURS. THE COMBINATION OF MOSTLY CLEAR SKIES
AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S
OVERNIGHT. SOME LOCATIONS FROM FINDLAY TO MOUNT VERNON MAY EVEN
SEE TEMPERATURES DROP INTO THE UPPER 20S BEFORE DAYBREAK.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KCLE 150833
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EDT SUN OCT 15 2006

OHZ003-006>010-017>023-027>033-036>038-047-151200-
/O.CON.KCLE.FZ.W.0002.000000T0000Z-061015T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
433 AM EDT SUN OCT 15 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL BE IN THE UPPER 20S AND LOWER 30S OVER MOST OF
THE AREA. THE EXCEPTION WAS IN NORTHWEST OHIO WHERE CLOUDS KEPT
TEMPERATURES UP A LITTLE. HOWEVER SKIES WILL STILL LIKELY CLEAR
THERE EARLY THIS MORNING ALLOWING TEMPERATURES TO FALL INTO THE
LOWER 30S.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 14, 2:55 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 14, 2:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT SAT OCT 14 2006

.SHORT TERM (TONIGHT-MON)...
TWO MORE SHORTWAVES TO GET THROUGH BEFORE UPPER TROUGH FINALLY PULLS
OUT. FIRST IS DROPPING SE ACROSS MI. BOUNDARY FLOW VEERING BACK TO
WSW AHEAD OF TROUGH AND ANTICIPATE THAT THE CURRENT LAKE EFFECT PCPN
WILL CONTINUE TO DIMINISH IN WEAK RIDGING AHEAD OF TROUGH. CURRENTLY
VERY LITTLE RADAR ECHOES UPSTREAM AND GIVEN THE CONTINUATION OF VERY
LOW BOUNDARY LAYER DEWPOINTS AND LACK OF SYNOPTIC MOISTURE DO NOT
EXPECT MUCH IF ANY SYNOPTIC PCPN WITH PASSAGE OF TROUGH SO AREAS
AWAY FROM THE LAKE SHOULD SEE THE DIURNAL CUMULUS DECREASE THIS
EVENING WITH PERHAPS SOME PATCHY MID/HI CLOUDS. TEMPS WILL DROP TO
OR BELOW FREEZING OUTSIDE OF LAKE EFFECT AREA AND WILL POST FREEZE
WARNING OVERNIGHT AS SOME COLDER SPOTS WILL DROP INTO THE 20S.

TROUGH SHOULD SWING ACROSS E LAKE ERIE EARLY TNGT AND FLOW PROGGED
TO COME BACK AROUND TO WESTERLY AFTER MIDNIGHT. INVERSION PROGGED TO
LOWER AFTER TROUGH PASSAGE BUT SHOULD BE ENOUGH OF A WINDOW THAT
WEST FLOW WILL LIKELY GENERATE LAKE EFFECT EAST OF CLE AND NORTH OF
YNG. SECOND SHORTWAVE TO CROSS THE LOWER LAKES SUNDAY MORNING AND
THEN INVERSION SHOULD FINALLY LOWER ENOUGH TO SQUASH PCPN AND FLOW
BACKS TO SW. AGAIN MODELS PREDICT IT TO BE TOO WARM FOR SNOW BUT
WITH ENOUGH UPWARD MOTION AND COLD AIR ALOFT AND LOW DEWPOINTS PCPN
WILL CHANGE TO SNOW IF IT COMES DOWN HARD ENOUGH. WILL MENTION MIXED
RAIN AND SNOW ESPECIALLY INLAND SNOWBELT AREAS. A COATING OF SNOW
NOT OUT OF THE QUESTION BUT MOST AREAS WILL LIKELY NOT SEE MUCH IF
ANY ACCUM.

AS FLOW COMES AROUND TO SW SUNDAY AND SUBSIDENCE INCREASES THE LAKE
EFECT AND DIURNAL CLOUDS WILL FLATTEN AND DISSPATE AND SHOULD TURN
INTO A NICE DAY. RETURN FLOW AND NICE ISENTRPOIC LIFT DEVELOPS
MONDAY UT WITH DRY BOUNDARY LAYER IT WILL TAKE A WHILE TO MOISTEN UP
AND ANTICPATE INCREASING MID AND HIGH CLOUDS. SOUTH/SOUTHEAST
BOUNDARY FLOW SHOULD REMAIN DRY LONG ENOUGH TO GET THE DAY IN EXCEPT
FOR PERAHPS SOME LIGHT SHOWERS NW OH BY LATE IN THE DAY.

GFS TEMP GUIDANCE LOOKS BETTER THAN OTHER CHOICES AS GFS SEEMS TO BE
HANDLING CLOUDS AND HAS SOME IDEA OF LAKE EFFECT ISSUES ALTHOUGH IT
MAY BE WARMING TOO FAST IN THE SNOWBELT FOR SUNDAY. WL NUDGE FCST
MAX TEMP UP A CATEGORY IN S FLOW MON ASSUMING THAT RAIN HOLDS OFF.

&&

.LONG TERM (TUE-SAT)...
ALL MODELS LOOK PRETTY SIMILAR DURING THE MID WEEK AND CLOSE TO WHAT
WAS PROGGED YESTERDAY WITH A BROAD SWATH OF WARM ADVECTION TYPE
SHOWERS MOVING EAST ACROSS FCST AREA TUESDAY. MODELS TRYING TO COME
TOGETHER ON NEXT FRONTAL PASSAGE ON WEDNESDAY BUT WITH RIDGING ALOFT
AND DRIER AIR SWEEPING IN FROM THE SW I SUSPECT THERE WILL BE LITTLE
MORE THAN SLIGHTLY LOWER DEWPOINTS FILTER IN AND WE WILL HAVE TO
WAIT FOR THE TRUE COLD FRONT UNTIL LATE THURSDAY. WILL TREND FCST IN
THIS DIRECTION WITH FAIRLY LOW POPS (SLGT CHC/CHC) WEDNESDAY AND WED
NIGHT AND BRING HIGHER POPS BACK ON THURSDAY ALTHOUGH STILL CHANCE
CATEGORY POPS FOR NOW. MODELS ALSO HINTING THAT THE BEST CHANCE OF
RAIN COULD BE FOLLOWING THE FRONT AND WILL KEEP CHANCE GOING THUR
NGT AND IN THE EAST ON FRIDAY. POST FRONT CLOUDS AND RAIN THREAT
COULD KEEP TEMPS/DEWPOINTS FROM DROPPING TOO RAPIDLY DURING THE
THURSDAY AND FRIDAY PERIOD BUT EVETUALLY SEEMS AS THOUGH SOME PRETTY
COLD AIR WILL FILTER IN AGAIN BY NEXT WEEKEND AS MODELS AGAIN
TRENDING TOWARD DEVELOPMENT OF A DEEP TROUGH BY NEXT WEEKEND AND
SOME LAKE EFFECT RAIN/SNOW POSSIBLE NE OH/NW PA ALTHOUGH WILL ONCE
AGAIN HAVE TO WAIT AND SEE IF FLOW IS WEST VS SOUTHWEST FOR
PLACEMENT OF LAKE EFFECT.

&&

.AVIATION(18Z-18Z)...
WEAK TROUGH MOVED OFF THE LAKE THIS MORNING...SPAWNING SCATTERED
SHOWERS AND SNOW SHOWERS WITH BRIEF PERIODS OF IFR VSBYS AND CIGS AT
ERI.  SUBSIDENCE BEHIND THE WAVE HAS ALLOWED ACTIVITY TO DIMINISH
SOMEWHAT AT THE MOMENT...HOWEVER WATER VAPOR IMAGERY SHOWING A
SECONDARY WAVE DROPPING INTO WISCONSIN AT THE MOMENT...THIS WILL
LIKELY ARRIVE AND MOVE ACROSS LAKE ERIE SOME TIME LATE THIS EVENING.

IN THE MEANTIME...WILL KEEP DIURNAL CU/LAKE EFFECT STRATO-CU IN
PLACE UNTIL 00Z...THEN SCATTER OUT SITES AWAY FROM THE LAKE AND
BRING WINDS DOWN TO AROUND 10KTS. ERIE WILL STILL SEE LAKE EFFECT
RAIN SHOWERS IN THE VICINITY THRU THIS EVENING...BUT DO NOT THINK
ERI ITSELF WILL BE AFFECTED.

AS SHORTWAVE APPROACHES CLOSE TO MIDNIGHT...BROUGHT IN A PERIOD OF
LAKE EFFECT SNOW INTO ERI AROUND 03Z AND HELD ONTO IT FOR A FEW
HOURS.  THINK THAT ONCE SUBSIDENCE MOVES IN...LAKE SNOW WILL
DIMINISH MUCH LIKE IT HAS THIS AFTERNOON. KEPT SNOW OUT OF OTHER
TERMINALS...ALTHOUGH A FEW FLAKES MAY TRY AND SNEAK INTO CLE AND YNG
BUT CONFIDENCE TOO LOW TO INCLUDE IN FORECAST AT THIS POINT.
OTHERWISE WINDS WILL GRADUALLY TURN SOUTHWESTERLY BY MID DAY AND
RE-DIRECT ANY LAKE PRECIP AWAY FROM THE TERMINALS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING NW AND N CENTRAL OH TNGT.
PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...LEINS
Hazardous weather outlook, Oct 14, 6:00 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT SAT OCT 14 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
600 AM EDT SAT OCT 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-151000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
600 AM EDT SAT OCT 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE EXPECTED ON THE LAKE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE FROM THIS AFTERNOON
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Ohio, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.